Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 6, 2008, 3:24 PM EDT for Lake County, Newaygo County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 6, 2008, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Lake County, MI, Newaygo County, MI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:18 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 061924
SVRGRR
MIC085-123-062015-
/O.NEW.KGRR.SV.W.0028.080606T1924Z-080606T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAKE COUNTY IN WEST CENTRAL MICHIGAN
NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 415 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF BITELY...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
BROHMAN... WOODLAND PARK... BITELY...
WOODVILLE... BALDWIN... IDLEWILD...
HAWKINS... NIRVANA... CHASE...
LUTHER... BRISTOL...
DOPPLER RADAR WAS INDICATING ROTATION WITHIN THIS STORM. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TORNADOES
CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING CONDITIONS.
LAT...LON 4414 8557 4369 8558 4357 8604 4380 8605
4388 8604
TIME...MOT...LOC 1924Z 220DEG 48KT 4369 8599
$$3 follow-up statements
000
WWUS53 KGRR 061942
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EDT FRI JUN 6 2008
MIC085-123-062015-
/O.CON.KGRR.SV.W.0028.000000T0000Z-080606T2015Z/
LAKE MI-NEWAYGO MI-
342 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN NEWAYGO AND SOUTHERN LAKE COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BALDWIN TO 6 MILES SOUTHWEST OF
BITELY...AND MOVING NORTHEAST AT 44 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
BALDWIN... WOODLAND PARK... BROHMAN...
BITELY... IDLEWILD... LUTHER...
NIRVANA... HAWKINS... BRISTOL...
CHASE...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4382 8594 4392 8594 4414 8557 4369 8558
4367 8598
TIME...MOT...LOC 1942Z 232DEG 38KT 4395 8585 4371 8591
$$
NJJ000
WWUS53 KGRR 061952
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT FRI JUN 6 2008
MIC123-062002-
/O.CAN.KGRR.SV.W.0028.000000T0000Z-080606T2015Z/
NEWAYGO MI-
352 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWAYGO COUNTY HAS
BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4400 8581 4402 8578 4404 8573 4414 8557
4383 8557 4383 8583 4399 8583
TIME...MOT...LOC 1952Z 232DEG 38KT 4401 8573 4386 8574
$$
MIC085-062015-
/O.CON.KGRR.SV.W.0028.000000T0000Z-080606T2015Z/
LAKE MI-
352 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN LAKE COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LUTHER TO
IDLEWILD...AND MOVING NORTHEAST AT 44 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
IDLEWILD... NIRVANA... LUTHER...
CHASE... BRISTOL...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4400 8581 4402 8578 4404 8573 4414 8557
4383 8557 4383 8583 4399 8583
TIME...MOT...LOC 1952Z 232DEG 38KT 4401 8573 4386 8574
$$
NJJ000
WWUS53 KGRR 062011
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
411 PM EDT FRI JUN 6 2008
MIC085-062021-
/O.EXP.KGRR.SV.W.0028.000000T0000Z-080606T2015Z/
LAKE MI-
411 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE COUNTY WILL
EXPIRE AT 415 PM EDT...
SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4400 8581 4402 8578 4404 8573 4414 8557
4383 8557 4383 8583 4399 8583
TIME...MOT...LOC 2011Z 232DEG 38KT 4413 8551 4398 8552
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:16 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 1:16 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 116 PM EDT FRI JUN 6 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(441 AM EDT FRI JUN 6 2008) A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO THE WARM AND HUMID AIR MASS OVER THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT TONIGHT AS THE COLD FRONT EXITS THE REGION. WE WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF INTERSTATE 96. && .SHORT TERM...(1100 AM EDT FRI JUN 6 2008) MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE. THEN THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES THROUGH THE WEEKEND. SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS AFTERNOON AND EVENING. WE ARE A BIT WORRIED ABOUT A REAL SOLID TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING. WE WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING. THE FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50 KTS. THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR BOWING CELLS PRODUCING WIND DAMAGING. AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN THE HIGH VALUES OF HELICITY. FREEZING LEVELS ARE PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT. THE MOST FAVORABLE WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE WESTERN CWA...AND EXITS THE SERN CWA BY 03Z. I/M NOT SURE HOW SOLID THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID TRIGGER. SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS. THIS SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z. WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER. TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES. SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON. WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID AFTERNOON. ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE SUNDAY. THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF INTERSTATE 96. && .LONG TERM...(1133 AM EDT FRI JUN 6 2008) (MONDAY THROUGH FRIDAY) SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY... SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE TRAINING OF CONVECTIVE SYSTEMS. MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY. SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG WITH THE CHANCE OF MORE SHOWERS AND STORMS. && .MARINE...(1100 AM EDT FRI JUN 6 2008) A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON AS SOUTH WINDS TO 30 KNOTS WILL STIR UP CHOPPY WAVES. I DID ADD THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. THE WINDS WILL DECREASE TONIGHT AS THE FRONT EXITS. WAVE ACTION WILL DIMINISH FROM SOUTH TO NORTH OVERNIGHT. IT WILL REMAIN BREEZY SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL PRODUCE A STABLE LAYER OVER THE LAKE. SO WAVES SHOULD RANGE 1 TO 3 FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE. && .AVIATION...(116 PM EDT FRI JUN 6 2008) MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME. STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS NEEDED IF THUNDER APPROACHES. ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z. && .HYDROLOGY...(441 AM EDT FRI JUN 6 2008) THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON AREA RIVERS. HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND 1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY. THIS COULD RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO HOLLAND. SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE TONIGHT. && SYNOPSIS: JK SHORT TERM: JK/MJS LONG TERM: NJJ MARINE JK/MJS AVIATION: NJJ HYDROLOGY: JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EDT FRI JUN 6 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST THUNDERSTORMS. AN ISOLATED TORNADO IS POSSIBLE. AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD FRONT. IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. LMZ844>849-071115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1235 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL HAVE A RIP CURRENT RISK. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND 30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO MAY BE NEED LATER SUNDAY. WDM MJS
In the hours before
Special weather statement, Jun 6, 1:57 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EDT FRI JUN 6 2008
MIZ037-038-043-044-050-056-064-071-061915-
ALLEGAN-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-VAN BUREN-
157 PM EDT FRI JUN 6 2008
...SPECIAL WEATHER STATEMENT...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40
MILES WEST OF LUDINGTON TO 46 MILES WEST OF VAN BUREN ST
PARK...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PALISADES PARK... COVERT... HARTFORD...
VAN BUREN ST PARK... STONY LAKE...
SILVER LAKE ST PARK...
LUDINGTON STATE PARK... MCDONALD...
LAWRENCE... SOUTH HAVEN... BIG SABLE POINT...
BANGOR... HAMLIN LAKE... PENTWATER...
LUDINGTON... DUCK LAKE STATE PARK...
LACOTA... BREEDSVILLE...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4380 8644 4407 8654 4419 8638 4417 8591
4218 8578 4212 8624 4223 8624 4225 8638
4250 8627 4295 8624 4368 8656
TIME...MOT...LOC 1757Z 230DEG 63KT 4400 8722 4213 8710Special weather statement, Jun 6, 2:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT FRI JUN 6 2008
MIZ044>046-051-056>058-064>066-071>073-062015-
ALLEGAN-BARRY-CALHOUN-EATON-IONIA-ISABELLA-KALAMAZOO-KENT-MECOSTA-
MONTCALM-NEWAYGO-OTTAWA-VAN BUREN-
256 PM EDT FRI JUN 6 2008
...SPECIAL WEATHER STATEMENT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EXTENDING FROM GRANDVILLE TO MID LAKE
AND AREAS SOUTH. THE INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 55 MPH.
THESE STORMS WILL SPREAD ACROSS THE AREA THROUGH THE NEXT HOUR.
THESE STORMS HAVE THE CAPABILITY OF PRODUCING ONE HALF INCH DIAMETER
HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS
SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT THROUGH 10 PM EDT THIS EVENING.
LAT...LON 4246 8628 4269 8623 4301 8625 4317 8574
4369 8597 4370 8481 4206 8513 4207 8622
4208 8624 4223 8624 4225 8638
TIME...MOT...LOC 1854Z 214DEG 48KT 4267 8599
NJJLocal storm report, Jun 6, 3:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
301 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL MONTAGUE 43.41N 86.36W
06/06/2008 E0.25 INCH MUSKEGON MI TRAINED SPOTTER
PEA SIZED HAIL AND VERY GUSTY WINDS IN THE CITY ALONG
WITH TORRENTIAL RAIN.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:57 PM EDT | Special Weather Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 78 min |
| Jun 6, 2:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana | 47 min |
| Jun 6, 2:56 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more | 79 min |
| Jun 6, 3:33 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Kent, Van Buren | 57 min |
| Jun 6, 3:38 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more | 52 min |
| Jun 6, 3:50 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 55 min |
| Jun 6, 4:01 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 26 min |
| Jun 6, 4:05 PM EDT | Tornado Warning | GRR | Lake, Osceola | 40 min |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 36 min |
| Jun 6, 4:13 PM EDT | Tornado Warning | GRR | Barry, Kalamazoo, Van Buren | 41 min |
| Jun 6, 4:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 72 min |
| Jun 6, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Gratiot, Ionia, Isabella, Montcalm | 61 min |
| Jun 6, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 65 min |
| Jun 6, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo | 47 min |
| Jun 6, 5:17 PM EDT | Tornado Warning | GRR | Barry, Calhoun, Kalamazoo | 32 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Gratiot, Ingham, Jackson | 40 min |
| Jun 6, 5:22 PM EDT | Tornado Warning | GRR | Clinton | 25 min |
| Jun 6, 5:29 PM EDT | Special Marine Warning | GRR | 91 min | |
| Jun 6, 5:31 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more | 74 min |
| Jun 6, 5:48 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 42 min |
| Jun 6, 5:51 PM EDT | Tornado Warning | GRR | Calhoun, Kalamazoo | 39 min |
| Jun 6, 6:39 PM EDT | Special Weather Statement | GRR | Lake, Osceola | 66 min |
| Jun 6, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 32 min |
| Jun 6, 7:23 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Newaygo, Osceola | 67 min |
| Jun 6, 7:50 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana | 55 min |
| Jun 6, 7:52 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Mecosta, Osceola | 53 min |
| Jun 6, 7:53 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson, Kalamazoo | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.